Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 25, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 19, 2002, 8:47 PM CST for Issaquena County, Warren County, Mississippi. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 19, 2002, 8:47 PM CST (02:47 UTC)
- Expired
- Feb 19, 2002, 9:15 PM CST
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Issaquena County, MS, Warren County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 19, 9:00 PM CST | Thunderstorm Wind 52 E | Mayersville, MS | Owner of a business in town estimated winds around 60 mph. Several large yard items were blown down the street. Several large tree limbs had also been snapped off by the wind. |
| Feb 19, 9:00 PM CST | Thunderstorm Wind | Vicksburg, MS | A squall line moved through the area breaking off tree limbs 3 inches in diameter and knocking down power lines along a 6 mile swath east of the city of Vicksburg. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 19, 6:45 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 200247 SVRJAN MSC055-149-200315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 847 PM CST TUE FEB 19 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI WARREN COUNTY IN WEST CENTRAL MISSISSIPPI * UNTIL 915 PM CST * AT 847 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 14 MILES SOUTH OF ROLLING FORK TO 12 MILES SOUTH OF VICKSBURG. THE LINE OF STORMS WAS MOVING EAST AT 15 TO 20 MPH...WHILE INDIVIDUAL STORMS WERE MOVING NORTHEAST NEAR 50 MPH. * SEVERE THUNDERSTORMS WILL... BE NEAR VICKSBURG AT 845 PM CST A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 8:00 PM CST, 47 minutes earlier.
Area forecast discussion, Feb 19, 8:00 PM CST, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 800 PM CST TUE FEB 19 2002 UPDATED FORECAST TO ADD MENTION OF TORNADO WATCH TO WEST AND SW ZONES UNTIL MIDNIGHT. .JAN... AR...NONE. LA...NONE. MS...NONE.
In the hours before
Special weather statement, Feb 19, 3:05 PM CST, 5 hours 42 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 201200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 305 PM CST TUE FEB 19 2002 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL CONTINUE INCREASE THIS AFTERNOON AND EVENING ACROSS EXTREME SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. THUNDERSTORMS WILL BEGIN SPREADING EAST OF THE MISSISSIPPI RIVER BY 7 PM AND WILL CONTINUE EAST ACROSS THE STATE AHEAD OF A COLD FRONT DURING THE REMAINDER OF THE OVERNIGHT HOURS. THE GREATEST RISK OF SEVERE STORMS WILL MAINLY BE WEST OF A GRENADA TO VICKSBURG TO NATCHEZ LINE. THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WIND GUSTS IN EXCESS OF 70 MPH...HOWEVER ISOLATED TORNADOES ARE POSSIBLE WEST OF THE MISSISSIPPI RIVER THIS EVENING AND INTO THE EARLY MORNING HOURS. FOR AREAS EAST OF THE GRENADA TO VICKSBURG TO NATCHEZ LINE...ONLY ISOLATED SEVERE STORMS ARE POSSIBLE...WITH THE MAIN THREAT BEING DAMAGING WIND GUSTS. A DEVELOPING LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT ARE EXPECTED TO STRENGTHEN AND MOVE EAST ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI TONIGHT. MOISTURE...LIFT ALONG THE FRONT...AND AN UPPER LEVEL DISTURBANCE WILL ALL COMBINE TO PROVIDE THE POSSIBILITY OF SEVERE WEATHER TONIGHT. PERSONS SHOULD PAY CLOSE ATTENTION TO WEATHER DEVELOPMENTS THIS AFTERNOON AND TONIGHT BY LISTENING TO LATER STATEMENTS ON NOAA WEATHER RADIO OR A LOCAL MEDIA OUTLET. ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...HAM RADIO OPERATORS AND STORM SPOTTERS MIGHT BE NEEDED LATER THIS EVENING OR DURING THE OVERNIGHT HOURS. ...NON PRECIPITATION... BREEZY SOUTHEAST WINDS OF 15 TO 25 MPH WITH AN OCCASIONAL GUSTS TO 30 MPH WILL CONTINUE OVER PORTIONS OF NORTHEAST LOUISIANA... EXTREME SOUTHEAST ARKANSAS AND MUCH OF MISSISSIPPI DURING THE OVERNIGHT HOURS. WINDS WILL SHIFT TO A MORE SOUTHERLY DIRECTION LATER THIS EVENING AHEAD OF AN APPROACHING COLD FRONT. BOATERS ON AREA LAKES AND RIVERS ARE URGED TO USE EXTREME CAUTION THIS AFTERNOON AND EVENING. DRIVERS OF HIGH PROFILE VEHICLES ON EAST-WEST ROADWAYS SUCH AS I-20...HIGHWAY 82... HIGHWAY 84 AND THE NATCHEZ TRACE PARKWAY WILL NEED TO BE ESPECIALLY CAUTIOUS DUE TO CROSS WINDS. A DEEPENING LOW PRESSURE SYSTEM OVER SOUTHWEST KANSAS WILL MOVE INTO MISSOURI TONIGHT RESULTING IN...GUSTY SOUTH WINDS TONIGHT ACROSS THE LOWER MISSISSIPPI VALLEY REGION. THE ASSOCIATED COLD FRONT WILL APPROACH THE MISSISSIPPI RIVER BY LATE TONIGHT BRINGING A SHIFT TO WEST WINDS OF ABOUT 15 MPH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 9:08 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey | 22 min |
| Feb 19, 9:12 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Yazoo | 33 min |
| Feb 19, 9:44 PM CST | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.